Nevada, 2013Heavy Snow in Nevada, December 3, 2013
December 3, 2013 · NWS LKN · 1 event in 1 county or zone
A winter storm brought 7 to 10 inches of snow to much of White Pine county with 1 to 2 feet at some mountain locations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought 7 to 10 inches of snow to much of White Pine county with 1 to 2 feet at some mountain locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Dec 3, 3:05 AM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 3, 3:05 AM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
305 AM PST TUE DEC 3 2013
.SYNOPSIS...A COLD FRONT IS BRINGING LIGHT SNOW SHOWERS TO
NORTHERN NEVADA THIS MORNING...WITH HEAVIER SHOWERS OVER CENTRAL
NEVADA. SNOW SHOWERS DIMINISH FROM NORTH TO SOUTH LATER TODAY
THROUGH WEDNESDAY...WITH VERY COLD AIR REMAINING OVER THE REGION
THROUGH THE WEEKEND.
&&
.SHORT TERM...TODAY THROUGH THURSDAY. COLD FRONT HAS MOVED DOWN
ACROSS NORTHERN NEVADA TONIGHT...AND AS OF 2AM THIS MORNING WAS
LOCATED AROUND THE ELKO/WHITE PINE COUNTY LINE EXTENDING
HORIZONTALLY THROUGH CENTRAL LANDER AND EUREKA. LIGHT SNOW SHOWERS
ARE EXPECTED TO CONTINUE NORTH OF THE FRONT TODAY...WITH HEAVIER
SHOWERS SPREADING INTO SOUTHERN LANDER AND EUREKA COUNTIES...AS
WELL AS WHITE PINE AND NORTHEASTERN NYE COUNTIES. HAVE BACKED OFF
ON SNOW AMOUNTS TODAY BOTH FOR AREAS NORTH AND SOUTH OF THE
FRONTAL BOUNDARY. ACROSS NORTHERN NEVADA THE LIGHT TO LOCALLY
MODERATE SHOWERS MAY LEAD TO AN INCH OR TWO OF ADDITIONAL SNOW AS
WELL AS SOME SLICK ROADWAYS AS TEMPERATURES REMAIN BELOW FREEZING
EVENING INTO THIS AFTERNOON. STILL EXPECTING 1 TO 4 INCHES OF SNOW
OVER MUCH OF SOUTHERN LANDER AND EUREKA COUNTIES...WITH 3 TO 8
INCHES OVER WHITE PINE COUNTY BEFORE THE FRONT EXITS TO THE EAST
SOUTHEAST LATER TODAY AND TONIGHT. FOR NOW WILL LEAVE ALL
HEADLINES ADDRESSING SNOWFALL IN PLACE...AND PLAY UP ICY ROADS.
WILL HOWEVER ADJUST STORM TOTAL SNOW AMOUNTS DOWN SLIGHTLY PER
LATEST GUIDANCE AND STORM HISTORY ACROSS NORTHERN NEVADA.
MUCH COLDER TEMPERATURES TONIGHT AS THE FRONT EXITS AND COLD
NORTHERLY FLOW ALOFT DOMINATES. FLOW ALOFT BACKS TO A
NORTHWESTERLY DIRECTION WEDNESDAY INTO THURSDAY WITH CONTINUED
COLD AIR ADVECTION LEADING TO WELL BELOW NORMAL TEMPERATURES.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. THE MODELS ARE IN
AGREEMENT THROUGH SATURDAY. A COLD TROUGH WILL SETTLE OVER THE
GREAT BASIN WITH THE BASE OF THE TROUGH STRETCHING EAST TO THE
FOUR CORNERS AREA OF THE COUNTRY THROUGH SATURDAY. AFTER-WARDS TOO
MANY INCONSISTENCIES ARE INHERENT IN THE MODELS TO CHANGE VERY
MUCH FROM THE ONGOING FORECAST. HISTORICALLY THE EVOLVING SYNOPTIC
PATTERN IS THE COLDEST PATTERN FOR THE LKN CWFA. THE GFS QUICKLY
KICKS THE TROUGH EAST SUNDAY WHILE THE ECMWF MODEL LINGERS THE
TROUGH ANOTHER DAY AT LEAST.
THURSDAY NIGHT THROUGH FRIDAY. THE TROUGH WILL ATTAIN A NE TILT
ORIENTATION...OPENING UP TO A BROAD LOW CIRCULATION OVER CENTRAL
AND EASTERN CANADA...PERIODICALLY OSCILLATING NEAR THE HUDSON
BAY. EXTREMELY COLD AIR WILL CHANNEL THROUGH THE TROUGH AND INTO
NEVADA. BOTH THE GFS AND ECMWF MODELS ARE INDICATING A RANGE OF
-12 C TO -20 C TEMPERATURES THROUGH THE PERIOD. SINGLE DIGITS WILL
BE THE NORM AT NIGHT WITH DAYTIME HIGHS STRUGGLING FOR THE
FREEZING MARK. LOWS WILL BE MOST EXTREME WHERE RECENT SNOW HAS
FALLEN.
FRIDAY NIGHT THROUGH SATURDAY. THERE MAY BE ANOTHER SLUG OF
MOISTURE MOVING THROUGH THE GREAT BASIN AND THE MODELS ARE IN
MUCH BETTER AGREEMENT WITH THIS NEXT FEATURE. THE IMPACTS APPEAR
TO BE GREATEST SOUTH OF INTERSTATE 80 AND ESPECIALLY CENTRAL
NEVADA INCLUDING THE HIGHWAY 50 CORRIDOR. BOTH THE ECMWF AND GFS
ARE GENEROUS WITH QPF VALUES ON THE LATEST MODEL RUNS AS THE
SHORTWAVE LOW SCOOPS UP SOME PACIFIC MOISTURE. INCREASED POPS
MARKEDLY WITH THIS SOLUTION IN MIND. COLD COLD CONDITIONS WILL
CONTINUE SO ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED AT THIS
TIME. PRESENTLY...THE MODELS ARE INDICATING A FAST MOVING FRONT
WHICH COULD PRODUCE 2 TO 4 INCHES IN THE VALLEYS. HIGH
TEMPERATURES WILL GENERALLY BE IN THE 20S TO AROUND 30. LOW
TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS TO AROUND 10
DEGREES.
SATURDAY NIGHT THROUGH MONDAY. TOO MANY CONFLICTING SOLUTIONS TO
EFFECTIVELY ADD VALUE TO THE FORECAST DURING THIS PERIOD. WILL
MAKE FEW CHANGES...COLLABORATING WITH NEIGHBORING OFFICES.
&&
.AVIATION...PERIODS OF SNOW WILL RESULT IN MVFR AND OCCASIONAL IFR
CIGS AND VIS AT ALL TAF SITES TODAY. A COLD FRONT WILL BE
ON THE DOORSTEP OF THE KELY TERMINAL AT 18Z...AND ABOUT 19Z-20Z AT
KTPH.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY
AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...
SOUTHWESTERN ELKO COUNTY.
WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 4 AM PST
WEDNESDAY FOR WHITE PINE COUNTY.
WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 4 AM PST
WEDNESDAY FOR NORTHEASTERN NYE COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY.
&&
96/92/92
Hazardous weather outlook, Dec 3, 3:04 AM PST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
304 AM PST TUE DEC 3 2013
NVZ030-031-033>041-040000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
304 AM PST TUE DEC 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.
.DAY ONE...TODAY AND TONIGHT.
SNOWY AND ICY CONDITIONS ARE EXPECTED ACROSS MOST OF NORTHERN AND
CENTRAL NEVADA TODAY DUE TO A COLD FRONT THAT IS MOVING NORTH TO
SOUTH ACROSS THE REGION. PLEASE SEE PRODUCT WSWLKN FOR ADDITIONAL
INFORMATION ON THE TIMING AND IMPACTS OF THIS SYSTEM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
VERY COLD TEMPERATURES WILL PERSIST ACROSS THE REGION. EXPECT
AFTERNOON HIGHS TO REMAIN BELOW FREEZING WEDNESDAY THROUGH AT
LEAST FRIDAY...WITH ONLY A SLIGHT WARM UP ON THE WEEKEND. RECORD
LOW HIGH TEMPERATURES ARE LIKELY FOR AT LEAST A FEW LOCATIONS THIS
WEEK. OVERNIGHT LOW TEMPERATURES WILL ALSO BE WELL BELOW NORMAL
WITH SINGLE DIGIT AND MINUS ZERO VALUES THE NORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
JR
Heavy Snow, White Pine
- When
- December 3, 7:00 AM PST to 9:00 PM PST
- Where
- White Pine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
A winter storm brought heavy snow to White Pine county. Some amounts included:|7 inches at Ely and McGill, 9 inches at Ruth, 8 to 14 inches in the mountains as reported by SNOTEL's, and a whopping 25 inches to the Great Basin National Park Visitor Center.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Wisconsin, December 3 to 4, 20132 deaths · 2 injured · 2 events
- Winter Storm in Minnesota, December 3 to 5, 201324 events
- Winter Storm and Winter Weather in South Dakota, December 3 to 4, 201324 events
- Dense Fog in Wisconsin, December 3 to 4, 201320 events
- Winter Storm and Heavy Snow in Colorado, December 3 to 4, 2013$5,000 · 19 events
- Winter Storm in South Dakota, December 3 to 4, 201318 events
- Winter Storm in North Dakota, December 3 to 5, 201318 events
- High Wind in New Mexico, December 3 to 4, 201370 kt wind · 17 events
- Winter Storm and Winter Weather in Michigan, December 3 to 4, 201312 events
- Dense Fog in Illinois, December 3, 201310 events
- Heavy Snow and Winter Weather in Colorado, December 3 to 4, 201310 events
- Extreme Cold and Winter Weather in Montana, December 3 to 9, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480213.